MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 5X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 5X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186731550
Medical Device Problem Codes Disconnection (1171); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).One viper 5.5 ti 5x50mm cortical fix polyaxial screw was received by the customer quality unit for evaluation.Visual examination found that the polyaxial¿s tulip head inner cap had disassembled from its intended location.No damage was present on the polyaxial screw shank.Swage markings were present indicative of the inner cap being properly placed in its intended position within the tulip head.As a result, it is suggested that unanticipated high amount of "forces" was placed on the tulip head resulting in the inner cap becoming disassembled from its intended location.It was noted that the threads on the polyaxial¿s tulip head had become torn.Noted damage suggests that its matting device was likely not properly seated and inadvertently cross threading occurred, resulting in the threads becoming torn.A device history record review did not identify any issues that could have caused or contributed to the reported event.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the inner cap becoming rotated from its intended position and the tulip head threads becoming torn cannot be positively determined.However, noted damage suggests that unanticipated high amount of "forces" was placed on the tulip head resulting in the inner cap becoming disassembled from its intended location.Also, it is suggested that inadvertently cross threading occurred, resulting in the threads becoming torn.No issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.Therefore, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the viper cortical fix screw 1867-31-550¿s tulip head disengaged from the shank.Patient consequence? no.Action taken for procedure: screw was successfully removed.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.

Brand Name
5.5 TI CORT FIX 5X50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8029731
Report Number1526439-2018-51035
Device Sequence Number1131495
Product Code NKB
UDI-Device Identifier10705034351643
UDI-Public(01)10705034351643
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186731550
Device Catalogue Number186731550
Device Lot NumberARLCZN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR